MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 2 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 2 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71420162
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that left knee revision surgery was performed due to loosening of the tibia component.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, based on the documentation provided, the root cause of the tibial component loosening, ¿subsidence¿ and subsequent revision was most likely ¿(having failed her earlier cement fixation) ¿because of the bone infarcts¿ (c-241697, c-241698); however, interval radiological imaging was not provided for evaluation.¿significant bone loss from removal of the femoral component¿ occurred due to the implant being stable but was deemed necessary for tibial ¿access¿ and to match rotation, position, and alignment of the extremity¿ (c-241699).The patient impact beyond the tibial loosening, revision and subsequent femoral bone loss cannot be determined.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ 2 LEFT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8547007
Report Number1020279-2019-01651
Device Sequence Number1744641
Product Code JWH
UDI-Device Identifier03596010206244
UDI-Public03596010206244
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Catalogue Number71420162
Device Lot Number14KM13247
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR